MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of an early explant involving a crown valve cna23 bioprosthesis.The device had been implanted on (b)(6) 2022 in a patient diagnosed with severe aortic stenosis and insufficiency, with a bicuspid native valve, along with moderate mitral and tricuspid insufficiency.The patient had a medical history of heart failure and chronic renal disease.As reported, mitral valve repair with a memo 3d rechord size 34 and implantation of 2 artificial chordae tendineae, as well as tricuspid annuloplasty using the de vega technique were performed as concomitant procedures.Reportedly the surgery was completed without complications.Based on the information received, on 12 february 2025 the crown prosthesis was explanted due to prosthetic dysfunction and replaced with a carbomedics top hat mechanical valve s5-023.During the same surgery, a mitral valve replacement with a mechanical prosthesis from a different manufacturer (medtronic size 27) was performed due to recurrent insufficiency, despite the memo 3d ring functioning properly.According to the information received, the crown prosthesis appeared severely calcified upon reoperation.The surgery was completed without reported complications, and the patient was transferred to the icu on mechanical ventilation in satisfactory condition, with low-dose inotropic support.However, on the first post-operative day, the patient experienced irreversible cardiogenic shock.As reported, the patient was in cardiac failure secondary to preoperative protein dysfunction.According to medical judgment received the patient¿s death was related to this preoperative state and was not related to any of the devices implanted in the patient.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is analyzing the returned prosthesis.A follow up report will be submitted upon completion of the investigation or upon receipt of any new information.
 
Additional Manufacturer Narrative
The crown prosthesis was returned to the manufacturer for evaluation and it was received in a jar for specimen partially filled with an unknown solution.A preliminary visual inspection was performed to record the gross appearance of the returned valve in its ¿as received¿ conditions: despite the insufficient liquid, the returned prosthesis appeared in general good storage conditions.Pannus formation was detected on the inner surface of the inflow side, the sewing cuff and part of the outflow surface of the leaflets and posts.After the sanitization treatment the prosthesis was subjected to a radiographic examination aimed at detecting evidence of possible calcifications.From the x-ray examination, calcifications were detected along the free margins of all leaflets, particularly in extrinsic form.Another visual inspection was then performed which excluded manufacturing anomalies or pre-existing defects, and revealed that the prosthesis was altered in its geometry and morphology as a result of the implant conditions.It was possible to identify massive fibrous pannus growing between the native annulus and the suture ring on the inflow side, as well as smooth, thinner pannus located on the internal surface of the prosthesis.All this pannus significantly reduced the effective orifice area of the prosthesis.Pannus formation was found on the sewing cuff and around the posts on the outflow side, along with extrinsic calcification.Subsequently the stent was removed from the pericardium and dacron for inspection.The dimensional and geometrical analysis performed confirmed a deformation in terms of circularity and deflection of the posts.In conclusion, considering the manufacturer's expertise and the established scientific literature indicating that conditions such as renal disease can accelerate the degradation of bioprosthetic valves, given the patient's clinical history of renal failure it is reasonable to assume that this pathological condition have significantly contributed to the early structural valve deterioration observed in the crown valve involved in the reported event.Additionally, the presence of extensive fibrous pannus, along with the observed deformation has altered the normal valve kinematics, further accelerating the degeneration of the prosthesis.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key21640828
Report Number3004478276-2025-00127
Device Sequence Number12889200
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)250331
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale